Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 242, NWS Tulsa, OK

July 4, 2015Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 4, 2015, 5:49 PM CDT for Pushmataha County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2015, 5:49 PM CDT (22:49 UTC)
Expired
Jul 4, 2015, 6:45 PM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 163 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 755 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
755 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WUUS54 KTSA 042249
SVRTSA
OKC127-042345-
/O.NEW.KTSA.SV.W.0242.150704T2249Z-150704T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
549 PM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 645 PM CDT

* AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
  OF KOSOMA...MOVING SOUTH AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANTLERS...KOSOMA...DUNBAR...KELLOND...MOYERS...EUBANKS AND DELA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3420 9578 3430 9578 3446 9572 3446 9556
      3420 9549
TIME...MOT...LOC 2248Z 000DEG 9KT 3438 9566 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
759 
WWUS54 KTSA 042253
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 PM CDT SAT JUL 4 2015

OKC127-042345-
/O.CON.KTSA.SV.W.0242.000000T0000Z-150704T2345Z/
PUSHMATAHA OK-
553 PM CDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PUSHMATAHA COUNTY...

AT 552 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MOYERS...
MOVING SOUTH AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANTLERS...KOSOMA...DUNBAR...KELLOND...MOYERS...EUBANKS AND DELA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3420 9578 3430 9578 3446 9572 3446 9556
      3420 9549
TIME...MOT...LOC 2252Z 000DEG 9KT 3437 9566 

HAIL...1.25IN
WIND...60MPH
 
$$
405 
WWUS54 KTSA 042312
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT SAT JUL 4 2015

OKC127-042345-
/O.CON.KTSA.SV.W.0242.000000T0000Z-150704T2345Z/
PUSHMATAHA OK-
612 PM CDT SAT JUL 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHWESTERN PUSHMATAHA COUNTY...

AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
MOYERS...MOVING SOUTHWEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANTLERS...KELLOND...MOYERS AND KOSOMA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3420 9578 3430 9578 3441 9574 3441 9563
      3420 9557
TIME...MOT...LOC 2312Z 036DEG 14KT 3432 9572 

HAIL...1.25IN
WIND...60MPH
 
$$
618 
WWUS54 KTSA 042344
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SAT JUL 4 2015

OKC127-042354-
/O.EXP.KTSA.SV.W.0242.000000T0000Z-150704T2345Z/
PUSHMATAHA OK-
644 PM CDT SAT JUL 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA COUNTY
WILL EXPIRE AT 645 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3420 9578 3430 9578 3441 9574 3441 9563
      3420 9557
TIME...MOT...LOC 2341Z 000DEG 9KT 3432 9572 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:55 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 4, 3:55 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT SAT JUL 4 2015

.DISCUSSION...
HIT AND MISS SHOWERS/THUNDER TONIGHT...MOSTLY MISS.
NORTHEAST OK DRY DURING EVENING FIREWORKS. HIGHEST
POPS  FAR SOUTHEAST OK CHOCTAW PUSHMATAHA SOUTH LE
FLORE WHERE STORMS ALREADY IN PROGRESS.

MARGINAL POP SUNDAY WITH MOST LOCATIONS DRY TO END
THIS HOLIDAY WEEKEND.

ROBUST (FOR SUMMER) UPPER SUPPORT MONDAY NIGHT AND
TUESDAY-TUESDAY NIGHT AS UPPER TROUGH & ASSOCIATED
COLD FRONT  SWING THROUGH THE SOUTHERN PLAINS. BIG
THUNDER FAIR BET AS WELL AS POTENTIAL  SIGNIFICANT
RAIN GIVEN PWA VALUES 1.7-2.1.  ECMWF STALLS FRONT
OVER AREA INTO WEDNESDAY  AND THURSDAY WHICH WOULD
HEIGHTEN HEAVY RAIN / FLOOD THREAT MID-WEEK.    GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  91  77  92 /  20  20  10  20
FSM   71  91  73  91 /  20  40  10  20
MLC   73  89  75  91 /  30  30  10  10
BVO   68  91  73  91 /  20  20  10  30
FYV   65  86  69  86 /  20  30  10  20
BYV   66  87  70  86 /  10  30  10  20
MKO   71  89  73  90 /  20  20  10  20
MIO   69  91  73  90 /  20  30   0  30
F10   72  90  75  90 /  20  20  10  20
HHW   72  90  74  91 /  40  40  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...07
LONG TERM....21
Hazardous weather outlook, Jul 4, 5:06 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT SAT JUL 4 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 PM CDT SAT JUL 4 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...GENERALLY ALONG AND SOUTH OF INTERSTATE 40.
	ONSET...ONGOING...DIMINISHING AFTER SUNSET.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST
OKLAHOMA THROUGH THE EARLY EVENING HOURS.  SUFFICIENT
INSTABILITY IS PRESENT TO SUPPORT A RISK OF SEVERE WEATHER
WITH THE STRONGEST STORMS...WITH DAMAGING DOWNBURST WINDS
AND HAIL BEING THE CONCERNS.  THE SEVERE WEATHER POTENTIAL
AND OVERALL COVERAGE OF THUNDERSTORMS WILL GRADUALLY
DIMINISH AFTER SUNSET.  LATE TONIGHT ADDITIONAL THUNDERSTORMS
MAY SPREAD INTO NORTHEAST OKLAHOMA...HOWEVER THEY ARE NOT
EXPECTED TO BE SEVERE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE ONGOING EARLY SUNDAY AND WILL
PERSIST THROUGH THE DAY ACROSS ALL OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.  A SLOW MOVING COLD FRONT WILL PUSH INTO
NORTHEAST OKLAHOMA AND MONDAY...AND MOVE ONLY SLOWLY SOUTHWARD
ON TUESDAY.  THIS BOUNDARY WILL FOCUS THUNDERSTORM DEVELOPMENT
AND AN AXIS OF HEAVY RAINFALL IS LIKELY TO DEVELOP...WITH LATER
FORECASTS REFINING THE PLACEMENT OF THE BOUNDARY ALONG WITH
EXPECTED RAINFALL TOTALS.  TEMPERATURES WILL WARM FOR MID
TO LATE NEXT WEEK HOWEVER AT LEAST LOW THUNDERSTORM CHANCES WILL
CONTINUE DAILY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 4, 4:23 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
423 PM CDT SAT JUL 4 2015

OKZ049-053-042215-
PUSHMATAHA OK-CHOCTAW OK-
423 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
NORTHEASTERN CHOCTAW COUNTIES UNTIL 515 PM CDT...

AT 423 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF FORT TOWSON...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOBOL AND SWINK.

LAT...LON 3395 9518 3415 9526 3422 9515 3394 9516
      3395 9517
TIME...MOT...LOC 2123Z 318DEG 13KT 3415 9517
Special weather statement, Jul 4, 5:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
544 PM CDT SAT JUL 4 2015

OKZ049-042330-
PUSHMATAHA OK-
544 PM CDT SAT JUL 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA COUNTY
UNTIL 630 PM CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES NORTHWEST OF KOSOMA...MOVING SOUTH AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANTLERS...KOSOMA...DUNBAR...KELLOND...MOYERS...EUBANKS AND DELA.

LAT...LON 3418 9578 3432 9578 3446 9575 3446 9553
      3417 9548
TIME...MOT...LOC 2244Z 000DEG 9KT 3439 9565

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:32 PM CDTSpecial Weather StatementTSAHaskell, LeFlore43 min
Jul 3, 7:46 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha29 min
Jul 3, 8:18 PM CDTSpecial Weather StatementTSALeFlore42 min
Jul 3, 9:46 PM CDTSpecial Weather StatementTSAPushmataha44 min
Jul 3, 10:05 PM CDTSpecial Weather StatementTSAPittsburg40 min
Jul 3, 11:01 PM CDTSpecial Weather StatementTSAPittsburg44 min
Jul 3, 11:35 PM CDTSpecial Weather StatementTSAPittsburg40 min
Jul 4, 2:59 AM CDTSpecial Weather StatementTSAPushmataha31 min
Jul 4, 3:17 AM CDTSpecial Weather StatementTSAPushmataha43 min
Jul 4, 4:23 PM CDTSpecial Weather StatementTSAChoctaw52 min
Jul 4, 5:44 PM CDTSpecial Weather StatementTSAPushmataha46 min
Jul 4, 6:27 PM CDTAreal Flood AdvisoryTSAPushmataha3 hr
Jul 4, 6:46 PM CDTSpecial Weather StatementTSAPushmataha44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.